It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board


Alzheimer's Disease & Dementia Board Index
Pages: 1 2 Showing 1 - 20 of 35 for stopping namenda. (0.008 seconds)


... Well. I am not sure what namenda can really do if you take it. Megan mentioned that maybe stopping namenda would make the person decline right away. I doubt it. ... (41 replies)
Aricept/Namenda
Jun 2, 2008
... :confused: Well, my 82 year old Mom who was getting worse (slowly) with memory was also having a horrible time with running sores all over her body. This went on for several months and coincided with her new med: Namenda. If you read or remember my post, I was frustrated with doctors not having a clue what to do about this. Well, I got online and found an immunologist... (3 replies)
... Adidas, Wow I am glad you took over. It is one thing for your sister to come up with diagnosis, but no excuse for the doctor being so imcompetent. I know they ran my husband through a battery of tests. His MRI showed TI's. He has vascular dementia. Even though he has seen several doctors and all come up with same diagnosis, I still wish they are mistaken and it is something... (6 replies)

... I'm happy for you that it wasn't Alzheimers. I never heard of a doctor who would take a patient's daughter's word for a diagnosis he had not even tried to make himself. Wow. It boggles the mind. My Mom tried Aricept for only a couple of weeks and when the diarrhea became unbearable she went off it cold turkey, nothing happened except the side effects gradually stopped. ... (6 replies)
... tting any diagnosis from a doctor. My sister, a housewife who dropped out of school in the 9th grade, was diagnosing my mom! After I found out the Dr put her on namenda for absolute no reason, I pulled my mom away from my sister and her "medical care" and starting bringing my mom to her own doctor. ... (6 replies)
... Im taking my mom off namenda as her neurologist says she doesnt have AD/dementia. Now the endocrinologist is saying her treated hypothyroidism has turned to hashimotos disease and causing her to be "confused" and cloud her thinking. Shes been on Namenda 2x daily for the past 2-3 months. Can you just "stop" taking it or should we ween her off it?? (6 replies)
... fib. He declined rapidly when the Namenda was stopped, and his delusions increased, but he was also battling heart disease and various other vascular problems. ... (41 replies)
... Kathy, it is so difficult to tell the direct cause and effect in a loved one with Alzheimer's. If she perked up 3 weeks after stopping the medication... this is just the opposite of what should be expected. The medication is supposed to make her more alert not less alert. ... (41 replies)
... My grandmother was on Namenda for two years for dementia. Last summer, she had a stomach virus and was not able to take the Namenda for about a week. I noticed a change for the better, and did not give her anymore. There seemed to be no bad effects from stopping cold turkey. ... (5 replies)
... Either way you need to discuss the side effects before starting and before stopping the med. It would depend on the dosage, what side effect manifest themselves, the stage of the disease, and how long you had been taking it. ... (5 replies)
... If I were you, I would consult your doctor before I would consider just stopping the medication cold turkey. ... (5 replies)
Namenda Question
Aug 6, 2008
... The doctor Mom has now has only been caring for her since she moved to AL. Mom was on Namenda a year before she moved so the doctor has no yard stick of comparison of how she was before. ... (38 replies)
Aricept/Namenda
Jun 3, 2008
... r dementia but by some systemic disease that is responding to the steroid. I never heard of anyone getting their memory back on either of the drugs above, or by stopping them ... ... (3 replies)
... Hi all, I just have to put in my 5 cents worth! When my dad was referred to a Neurologist by his family dr., they gave him at least 3 head/diagnostic tests. Outpatient at the hospital. They were all negative for AD. But his neurologist did the MMSE test in his office, that is written and oral and test the patient for alzheimers. That is what my dads neurologist... (6 replies)
... I agress I would ask doctor first. They specifically told me not to stop any medications until I speak to doctor. Glad your Mom didn't have AD, why did they put her on meds without a full diagnosis? What is hashimotos and can it be cured? Wishing you the best. Diane (6 replies)
... This is a question for your doctor or pharmacist. Call a 24 hour pharmacy and ask! Hope the solution to your mother's confusion can be found so she can improve. Wishing you well - Barbara (6 replies)
... She has no leg tremors at all since stopping Aricept. I would say her memory is no better or worse, as with VD her cognition can vary markedly from day to day, from many factors. ... (4 replies)
... t is one of the first parts of the brain that is damaged by Alzheimer's. So when he reaches that boiling point, as he has so many times before, there is nothing stopping him from taking a swing at you or throwing something your way. It's not acceptable but there is NOTHING you can do to stop it. ... (7 replies)
... ould not find the bedroom in a 1 bedroom apartment, could not even find a bottle of water herself, etc. He concluded it was somehow related to this drug and once stopping it, she actually did get slightly better again. The neurologist could not say if it was related, but this drug is of a different class so he is trying it. ... (11 replies)
Naminda study
Apr 26, 2011
... ence. He ended up at a Gastroenterologist who wanted to do a lower and upper GI. I put my foot down and say no way!! I ask repeatedly about taking him off the Namenda and Aricept. You would have thought I was asking to stab him to death. ... (26 replies)




Pages: 1 2

All times are GMT -7. The time now is 05:38 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!